WIT Press


Solution Methods For Framed Structures With Unilateral Constraints

Price

Free (open access)

Paper DOI

10.2495/CMEM930092

Volume

5

Pages

16

Published

1993

Size

932 kb

Author(s)

M. Pasquino, C. D'Onofrio, A. Ercolano & G. Frunzio

Abstract

Solution methods for framed structures with unilateral constraints M. Pasquino", C. D'Onofrio", A. Ercolano\ G. Frunzio" Facoltd di Ingegneria di Napoli, Italy ^ Dipartamento di Ingegneria Industrials, Facoltd fz Cassmo, ABSTRACT Framed structures made assembling monodimensional elements and subjected to unilateral constraints are considered. The equilibrium problem is reduced to a variational inequality which is the expression of the virtual work equation for structures with unilateral constraints. As is well known, in this case, the variational inequality and its projection on an appropriate finite dimensional space have the same solution. Thus the problem can be exactly solved by quadratic programming procedures. Since the energy functional is quadratic and the constraints linear, the problem can be reduced to a linear complementarity problem, (L.C.P.), which expresses the Kuhn-Tucker conditions for this constrained minimization problem. The L.C.P. is then

Keywords